MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INNER SHAFT FOR EXTRACTION SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INNER SHAFT FOR EXTRACTION SCREWDRIVER; SCREWDRIVERS
Model Number 03.613.004
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during c4-c7 anterior cervical discectomy and fusion (acdf) surgery, the tip of inner shaft for extraction screwdriver for vectra removal driver broke off inside the left c6 screw while placing into the plate.There were fragments generated but it was not removed easily.Screw was implanted into patient.Another screwdriver was used to finish the procedure.There was no surgical delay.Procedure was successfully completed.There was no patient consequence.Concomitant devices reported: variable angle cervical self-retaining screw (part #: 04.613.518, lot #: unknown, quantity:1), titanium vectra plate (part #:04.613.134, lot #: unknown, quantity:1).This report is for one (1) inner shaft for extraction screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 03.613.004, lot h527115: release to warehouse date: may 03, 2018.Supplier: tecomet kenosha.No non-conformance reports (ncr¿s) were generated during production.The raw material was confirmed to be correct per the specification with no relevant non-conformance noted.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was completed: a visual inspection was performed.The threaded distal tip of the instrument was observed to be broken off from the shaft.No other issues were identified with the returned components of the device.Dimensional inspection showed the device was conforming.The relevant drawings were reviewed.The complaint is confirmed as the threaded distal tip of the instrument was observed to be broken off from the shaft.There was no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined for the substance, it is possible that the condition was due to overloading (torsional stress) associated with an unintended bending moment or force(s) led to the breakage.Based on the investigation findings, it has been determined that no corrective and/or preventative action was proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INNER SHAFT FOR EXTRACTION SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8671372
Report Number2939274-2019-58487
Device Sequence Number16689954
Product Code HXX
UDI-Device Identifier10705034714578
UDI-Public(01)10705034714578
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.613.004
Device Catalogue Number03.613.004
Device Lot NumberH527115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer06/18/2019
06/19/2019
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date06/18/2019
06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0MM SELF-RETAIN SCR 18MM; TI VECTRA(TM) PLATE 2 LEVEL/34MM; 4.0 MM SELF-RETAIN SCR 18 MM; TI VECTRA(TM) PLATE 2 LEVEL/34 MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight209